Hedonic games related to many-to-one matching problems
We consider the existence problem of stable matchings in many-to-one matching problems. Unlike other approaches which use algorithmic techniques to give necessary and sufficient conditions, we adopt a game theoretic point of view. We first associate, with each many-to-one matching problem, a hedonic game to take advantage of recent results guaranteeing the existence of core-partitions for that class of games, to build up our conditions. The main result states that a many-to-one matching problem, with no restrictions on individual preferences, has stable* matchings if and only if a related hedonic game is pivotally balanced. In the case that the preferences in the matching problem are substitutable, the notions of stability and stability* coincide. Copyright Springer-Verlag 2012
Volume (Year): 39 (2012)
Issue (Month): 4 (October)
|Contact details of provider:|| Web page: http://www.springer.com|
|Order Information:||Web: http://www.springer.com/economics/economic+theory/journal/355|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Echenique, Federico & Oviedo, Jorge, 2004.
"Core many-to-one matchings by fixed-point methods,"
Journal of Economic Theory,
Elsevier, vol. 115(2), pages 358-376, April.
- Federico Echenique & Jorge Oviedo, 2003. "Core Many-to-one Matchings by Fixed-point Methods," Game Theory and Information 0302001, EconWPA.
- Echenique, Federico & Oviedo, Jorge, 2002. "Core Many-To-One Matchings by Fixed-Point Methods," Working Papers 1140, California Institute of Technology, Division of the Humanities and Social Sciences.
- Dinko Dimitrov & Emiliya Lazarova, 2009.
Economics Working Papers
09-05, Queen's Management School, Queen's University Belfast.
- Suryapratim Banerjee & Hideo Konishi & Tayfun Sonmez, 1999.
"Core in a Simple Coalition Formation Game,"
Boston College Working Papers in Economics
449, Boston College Department of Economics.
- Bogomolnaia, Anna & Jackson, Matthew O., 2002. "The Stability of Hedonic Coalition Structures," Games and Economic Behavior, Elsevier, vol. 38(2), pages 201-230, February.
- repec:dau:papers:123456789/87 is not listed on IDEAS
- Iehle, Vincent, 2007. "The core-partition of a hedonic game," Mathematical Social Sciences, Elsevier, vol. 54(2), pages 176-185, September.
When requesting a correction, please mention this item's handle: RePEc:spr:sochwe:v:39:y:2012:i:4:p:737-749. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If references are entirely missing, you can add them using this form.